Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 2, 2006, 1:01 PM PDT for Bonner County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 1:01 PM PDT (20:01 UTC)
- Expired
- Jun 2, 2006, 1:45 PM PDT
- In force
- 44 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Bonner County, ID
The radar
The Spokane radar (KOTX), 96 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 022001 SVROTX IDC017-022045- /O.NEW.KOTX.SV.W.0011.060602T2001Z-060602T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 101 PM PDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO * UNTIL 145 PM PDT * AT 1255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF COLBURN...OR ABOUT NEAR PRIEST RIVER...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELMIRA IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4830 11702 4818 11686 4849 11635 4849 11682 $$ LERICOS
2 follow-up statements
000 WWUS56 KOTX 022015 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 114 PM PDT FRI JUN 2 2006 IDC017-022045- /O.CON.KOTX.SV.W.0011.000000T0000Z-060602T2045Z/ BONNER ID- 114 PM PDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT FOR CENTRAL BONNER COUNTY... AT 110 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF COLBURN...OR ABOUT 8 MILES WEST OF SANDPOINT... MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELMIRA AND COOLIN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4830 11702 4818 11686 4849 11635 4849 11682 $$ LERICOS
000 WWUS56 KOTX 022037 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 137 PM PDT FRI JUN 2 2006 IDC017-022047- /O.EXP.KOTX.SV.W.0011.000000T0000Z-060602T2045Z/ BONNER ID- 137 PM PDT FRI JUN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BONNER COUNTY EXPIRES AT 145 PM PDT... LAT...LON 4830 11702 4818 11686 4849 11635 4849 11682 $$ LERICOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:28 AM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 2, 10:28 AM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1028 AM PDT FRI JUN 2 2006 .SYNOPSIS...MOIST SOUTHWEST FLOW WILL CONTINUE ACROSS THE INLAND NORTHWEST THROUGH THE FIRST PART OF THE WEEKEND. A MORE ORGANIZED SHORT WAVE WILL MOVE ACROSS THE AREA SUNDAY MORNING... THEN HIGH PRESSURE WILL BUILD OVER THE REGION FOR THE FIRST PART OF NEXT WEEK. && .DISCUSSION...STRONG COLD FRONT MOVING ACROSS INLAND NORTHWEST THIS MORNING. UPDATED FORECAST TO PUSH BACK TIMING OF PRECIPITATION ACROSS EASTERN HALF OF CWA PER SATELLITE AND RADAR TRENDS. LOOKS LIKE SHOWERS WILL ARRIVE IN SPOKANE-CDA AREA AROUND LUNCH AND EXPECT AN UNSETTLED AFTERNOON WITH SHOWERS AND SOME THUNDERSTORMS AROUND. EARLY LOOK AT NEW MODELS STAYS ON TRACK WITH NEXT SYSTEM TO ARRIVE LATE SATURDAY NIGHT AND SUNDAY MORNING WITH A DECENT SHOT OF PRECIPITATION ACROSS EASTERN HALF OF CWA. CR && .AVIATION...CLOUDS WILL CONTINUE TO STREAM INTO THE REGION FROM THE SOUTH AND WEST THROUGH THE PERIOD. BIGGER PUSH OF WET WEATHER EXPECTED TO MOVE FROM WEST TO EAST BETWEEN 16Z AND 00Z. MOSTLY VFR CONDITIONS WILL PERSIST...WITH AN INCREASE IN WIND IN THE 00-06Z TIME PERIOD. JL && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 75 50 74 53 70 48 / 100 50 0 70 70 20 COEUR DALENE 74 50 74 52 70 47 / 100 50 0 70 70 20 PULLMAN 74 49 72 52 69 47 / 100 60 10 60 60 10 LEWISTON 74 54 79 58 74 52 / 70 50 10 50 60 10 COLVILLE 69 50 76 50 69 44 / 100 50 0 70 80 30 SANDPOINT 72 49 73 49 67 44 / 70 60 10 70 70 40 KELLOGG 72 51 73 53 68 45 / 80 70 10 70 70 30 MOSES LAKE 66 52 79 56 74 49 / 50 10 0 60 40 10 WENATCHEE 63 54 78 57 74 52 / 70 10 0 50 40 10 OMAK 66 49 80 52 72 49 / 70 20 0 70 60 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:04 PM PDT | Severe Thunderstorm Warning | OTX | Latah | 26 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.